MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; PTA DRUG COATED BALLOON CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; PTA DRUG COATED BALLOON CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug coated balloon allegedly ruptured and detached into two parts.It was further reported that balloon and the detached part remained inside the patient was retrieved via groin access.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 035 drug coated balloon catheter in two segments has returned for evaluation were one of the segments of the catheter was loaded with a unknown guide wire.On the visual evaluation one segment contain detached hub and proximal part of the balloon, the balloon noted to have complete circumferential rupture and detachment balloon material was not returned for evaluation, the second segment contain distal end of the catheter and exposing the inner guide wire lumen, the entire guide wire lumen was noted to be bunched.A clear opaque material was noted at the distal tip of the catheter, dry blood was noted to be inside of the inflation luer.All the anomalies noted on the microscopic observation.No further testing performed due condition of the device.Therefore, the investigation was confirmed for balloon rupture as a compound balloon rupture was noted on the returned device.The investigation was also confirmed for balloon and catheter detachment as the device returned into two segments and detached distal portion of the detached balloon not returned for evaluation.The investigation was also confirmed identified difficult to remove, device-device incompatibility and material separation as the catheter was noted to be loaded with a unknown guide wire and opaque material was noted at the distal tip of the catheter.The opaque material noted during evaluation most likely contributed to the identified device incompatibility and difficult to remove.However, the definitive root cause for the identified device incompatibility, difficult to remove and identified material separation and reported balloon rupture and detachment of device component could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 07/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035 DRUG COATED PTA DILATATION CATHETER
Common Device Name
PTA DRUG COATED BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12560467
Report Number3006513822-2021-00050
Device Sequence Number19764423
Product Code ONU
UDI-Device Identifier00801741135545
UDI-Public(01)00801741135545
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue Number9090475120040
Device Lot NumberGFET3134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale